Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Jan 1, 2011, 9:34 AM CST for Bedford County, Tennessee. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 9:34 AM CST (15:34 UTC)
- Expired
- Jan 1, 2011, 11:34 PM CST
- In force
- 14 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
452 WGUS44 KOHX 011534 FLWOHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 934 AM CST SAT JAN 1 2011 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY . WIDESPREAD HEAVY RAINFALL OVERNIGHT HAS CAUSED THE RIVER AT GARRISON FORK NEAR WARTRACE OUT OF ITS BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-020334- /O.NEW.KOHX.FL.W.0001.110101T1534Z-000000T0000Z/ /WTTT1.1.ER.110101T1336Z.110101T1500Z.000000T0000Z.NO/ 934 AM CST SAT JAN 1 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD WARNING FOR THE GARRISON FORK NEAR WARTRACE * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 09AM SATURDAY THE STAGE WAS...9.9 FEET * FLOOD STAGE IS 8.0 FEET. * AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE ROAD. $$
2 follow-up statements
048 WGUS84 KOHX 011934 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 134 PM CST SAT JAN 1 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE... GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY . AT 1:30PM THE STREAM HAD PEAKED AT OVER 10.1 FEET BUT WAS BEGINNING TO FALL. RAINFALL WAS DIMINISHING OVER THE GARRISON FORK WATERSHED ALLOWING WATER LEVELS TO BEGIN TO RECEED. LOOK FOR THE GARRISON FORK TO RETURN TO ITS BANKS LATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-020734- /O.CON.KOHX.FL.W.0001.000000T0000Z-000000T0000Z/ /WTTT1.1.ER.110101T1336Z.110101T1700Z.000000T0000Z.NO/ 134 PM CST SAT JAN 1 2011 THE FLOOD WARNING CONTINUES FOR THE GARRISON FORK NEAR WARTRACE * UNTIL FURTHER NOTICE. * AT 01PM SATURDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE ROAD. $$
687 WGUS84 KOHX 020534 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1134 PM CST SAT JAN 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE... GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY . THE STAGE OF GARRISON FORK NEAR WARTRACE HAD FALLEN TO 7.51 FT AT 11 PM... WHICH IS 0.46 FT BELOW FLOOD STAGE. && TNC003-020604- /O.CAN.KOHX.FL.W.0001.000000T0000Z-110102T0534Z/ /WTTT1.1.ER.110101T1336Z.110101T1700Z.110102T0227Z.NO/ 1134 PM CST SAT JAN 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE GARRISON FORK NEAR WARTRACE * UNTIL 12/31 17:59. * AT 11PM SATURDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 8.0 FEET. * AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:49 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 1, 5:49 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 549 AM CST SAT JAN 1 2011 .UPDATE...FOR 01/12Z AVIATION FORECAST && .AVIATION... COLD FRONT CURRENTLY ABOUT 10 MILES EAST OF BNA AIRPORT. BULK OF SHOWERS AND TSTMS OVER EASTERN MIDDLE/PLATEAU. EMBEDDED TSTMS ALONG PLATEAU WITH SOME HEAVY RAINFALL RATES. COLD FRONT WITH LINGERING SHOWERS TRANSITIONS EAST DURING THE DAY REACHING CSV BY MID-AFTERNOON. SHOWERS ENDING AT BNA BY EARLY AFTERNOON AND AT CSV EARLY EVENING. BOYD && .PREV DISCUSSION... /ISSUED 538 AM CST SAT JAN 1 2011/ MESOSCALE UPDATE... DOPPLER RADAR SHOWING RAINFALL RATES ACROSS CUMBERLAND AND FENTRESS COUNTIES ON THE ORDER OF ONE AND HALF TO TWO INCHES PER HOUR. WITH THE FRONT STILL 60 MILES WEST OF THE PLATEAU...EXPECT HEAVY RAIN TO CONTINUE THAT MAY LEAD TO FLASH FLOODING. HAVE ISSUED A FLASH FLOOD WARNING FOR BOTH CUMBERLAND AND FENTRESS. BOYD PREV DISCUSSION... /ISSUED 429 AM CST SAT JAN 1 2011/ MESOSCALE UPDATE... AT 01/1017Z...OHX DOPPLER BASE REFLECTIVITY SHOWING COLD FRONT AS DEPICTED BY SKINNING LINE EXTENDING FROM EASTERN ROBERTSON COUNTY DOWN THROUGH WESTERN DAVIDSON... WESTERN WILLIAMSON...WESTERN MAURY INTO NORTHWEST LAWRENCE COUNTY. THIS MATCHES WELL WITH LATEST LAPS/MSAS PRESSURE ANALYSIS ALONG WITH MTARS STATION PLOT AT 01/10Z. ONCE FRONT PASSES SURFACE WINDS WILL BEGIN TO DIMINSH. AT 01/10Z WINDS HAD DROPPED TO 5 KTS AT MKL. HOWEVER AHEAD OF FRONT LOOK FOR GUSTY WINDS 35 TO 40 MPH. HAVE ISSUED AN SPS ADDRESSING THE GUSTY WINDS. BOYD PREV DISCUSSION... /ISSUED 316 AM CST SAT JAN 1 2011/ DISCUSSION... ANALYSIS SHOWING SFC/UL LOWS ACROSS THE NORTHERN PLAINS...WITH ASSOCIATED COLD FRONT INTO THE GREAT LAKES DOWN THRU WEST MIDDLE TN INTO SECONDARY WAVE IN EAST CENTRAL MS. DEEP MOISTURE NOW IN PLACE OVER MUCH OF THE CWA. STRONG LL JET PRODUCING SHEARED ENVIRONMENT BELOW 5KFT BUT INSTABILITY REMAINS MARGINAL. BETTER INSTABILITY TO THE SOUTH IS HOWEVER NOSING UP INTO SOUTHERN MIDDLE TN AS CONVECTIVE LINE ACROSS NORTH AL EDGING NORTH SHOWING SIGNS OF STRENGTHENING AND WELL AS IR IMAGERY SHOWING ENHANCEMENT IN OUR SOUTH. COLD FRONT WILL CONTINUE TO WORK EASTWARD TODAY...MOVING OFF THE PLATEAU LATER THIS AFTERNOON...BRINGING AN END TO THE PCPN EARLY THIS EVENING. IN THE MEANTIME...WHILE THE CHANCE FOR SEVERE STORMS SEEMS MINIMAL...FOCUS CONTINUES TO BE ON POSSIBILITY OF HEAVY RAIN AND MINOR FLOODING INTO LATE MORNING AS COLD FRONT AND FAVORABLE JET STRUCTURE CONTINUE TO ENHANCE UVV. BEST LOCATION FOR MINOR FLOODING LOOKS TO REMAIN ACROSS THE SOUTH EARLY AND THEN THE PLATEAU LATER THIS MORNING. AT THIS POINT...PLAN TO HANDLE MINOR FLOOD AND STRONG WIND GUST POTENTIAL WITH SPS. A FEW SHOWERS MAY LINGER THIS EVENING IN THE EAST BUT AFTER THAT POINT SEEMINGLY NOT MUCH GOING ON INTO LATE NEXT WEEK. SFC/LL HIGHS SETUP OVER THE AREA THRU EARLY TUE...THEN A COUPLE OF WEAK BOUNDARYS PASS FIRST LATE TUE THEN AGAIN ON THU. SERIES OF WEAK ML/UL TROUGHS/SHORTWAVES ALSO PASS BUT MOISTURE SEEMS TO BE VERY LIMITED THUS VERY HARD TO TELL IF ANY PCPN WILL OCCUR. ULTIMATELY IT LOOKS LIKE A DRY UPCOMING WEEK WITH TEMPS MORE SEASONABLE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jan 1, 9:15 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CST SAT JAN 1 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-021000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 915 AM CST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jan 1, 4:14 AM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 414 AM CST SAT JAN 1 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-011115- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 414 AM CST SAT JAN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CANNON... CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DEKALB... DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON... HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY... MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON... RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN... WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON COUNTIES... AT 404 AM CST...WIND GUSTS ACROSS MIDDLE TENNESSEE RANGE FROM 35 TO 40 MPH. WINDS OF THIS STRENGTH WILL BE STRONG ENOUGH TO BLOW OVER TRASH CANS... LAWN AND PATIO FURNITURE AND MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS ARE BEING CAUSED BY A STEEP SURFACE PRESSURE GRADIENT OR THE DIFFERENCE IN PRESSURE BETWEEN THE ELONGATED LOW CURRENTLY OVER WESTERN MIDDLE TENNESSEE AND A SURFACE HIGH PRESSURE CENTER OVER THE CAROLINAS. CONDITIONS WILL IMPROVE LATE THIS MORNING. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 12:44 AM CST | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jan 1, 1:03 AM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jan 1, 1:58 AM CST | Flash Flood Warning | OHX | Giles | 3 hr |
| Jan 1, 5:32 AM CST | Flash Flood Warning | OHX | Cumberland, Fentress | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.